Montana, 2007High Wind in Montana, July 9, 2007
July 9, 2007 · NWS TFX · 1 event in 1 county or zone
A cold frontal passage across North Central Montana produced wind gusts to 58 mph during the afternoon hours of July 9.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal passage across North Central Montana produced wind gusts to 58 mph during the afternoon hours of July 9.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 9, 9:10 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 9, 9:10 AM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1010 AM MDT MON JUL 9 2007
UPDATE AVIATION
.UPDATE...
TODAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS OVER THE WEST COAST
WITH NORTHWEST FLOW ALOFT OVER THE ZONES. AN UPPER LEVEL
SHORTWAVE MOVING THROUGH ALBERTA WILL MOVE OVER EASTERN MONTANA
DURING THE AFTERNOON. COOLER AIR BEHIND THE SHORTWAVE WILL PUSH
THROUGH THE NORTHERN ZONES THIS MORNING AND THROUGH THE SOUTHWEST
BY EVENING. GUSTY WINDS AND BREEZY CONDITIONS WILL FOLLOW THIS
FRONT. WILL UPDATE TO FRESHEN FIRST PERIOD WINDS AND WORDING.
ZELZER
&&
.PREV DISCUSSION... (ISSUED 520 AM MDT MON JUL 9 2007)
DISCUSSION...
TODAY THROUGH WEDNESDAY...NORTHWEST FLOW ALOFT WILL PERSIST TODAY.
SHORT WAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA AND PUSH A WEAK
COLD FRONT ACROSS THE AREA TODAY. WITH DYNAMICS ALOFT
LACKING...FRONTAL PASSAGE WILL BE DRY WITH COOLER AIR AND BREEZY
CONDITIONS THE END RESULT. DRY NORTHWEST ALOFT CONTINUES TUESDAY
AS A STRONG UPPER RIDGE BUILDS OVER THE WEST COAST. SURFACE HIGH
PRESSURE SLIDES OVER THE AREA TUESDAY KEEPING THE AIRMASS COOL AND
STABLE. THE UPPER RIDGE PUSHES INTO WESTERN MONTANA WEDNESDAY. THE
RISING H5 HEIGHTS PORTEND ANOTHER ROUND OF RISING TEMPERATURES
AND DRY CONDITIONS. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW
SEASONAL AVERAGES THROUGH TUESDAY AND THEN CLIMB ABOVE SEASONAL
AVERAGES WEDNESDAY.
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A STRONG UPPER LEVEL
HIGH OVER THE GREAT BASIN AND THE SOUTHWESTERN STATES WILL
MAINTAIN A HIGH AMPLITUDE RIDGE OVER THE WESTERN U.S. THROUGH THE
PERIOD. THIS PATTERN WILL KEEP WARM AND GENERALLY DRY CONDITIONS
OVER THE REGION. SOME WEAK DISTURBANCES RIDING DOWN OVER THE TOP
OF THE RIDGE MAY BE ENOUGH TO HELP KICK OFF A FEW MOUNTAIN
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS WHEN
THE EFFECTS OF DAYTIME HEATING ARE THE HIGHEST. TEMPERATURES WILL
BE AROUND 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD...WITH
SATURDAY BEING THE WARMEST DAY AS THE RIDGE MOVES DIRECTLY OVER
THE AREA. THOMSON
SUNDAY AND MONDAY...A RIDGE OF HIGH PRESSURE OVER THE FOUR CORNERS
WILL CONTINUE TO DOMINATE THE EXTENDED FORECAST. PACIFIC MOISTURE
WILL FLOW THROUGH PERIODICALLY PROVIDING A SLIGHT CHANCE FOR
ISOLATED SHOWERS AND THUNDERSTORMS MAINLY IN THE MOUNTAINS.
TEMPERATURES WILL BE ABOVE NORMAL. SAUCIER
AVIATION...
UPDATED 1610Z.
A WEAK DISTURBANCE MOVING THROUGH SOUTHERN ALBERTA...ALONG WITH A
WEAK FRONT WILL KICK UP THE WINDS ACROSS THE AREA THIS AFTERNOON AND
EVENING...MAINLY NORTHERN AND CENTRAL PORTIONS. WINDS WILL DIMINISH
THIS EVENING. OTHERWISE...EXPECT UPPER RIDGE TO REBOUND A BIT OVER
NEXT 24 HOURS WITH VFR CONDITIONS. DB
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 82 48 78 52 / 0 0 0 0
CTB 78 48 76 50 / 10 0 0 0
HLN 89 56 85 55 / 0 0 0 0
BZN 88 50 84 49 / 10 0 0 0
WEY 77 40 73 38 / 10 0 10 10
DLN 84 51 81 52 / 0 0 0 0
HVR 80 53 80 54 / 10 10 0 0
LWT 79 48 75 50 / 10 0 0 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 9, 3:56 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
456 AM MDT MON JUL 9 2007
MTZ008>015-044>055-101100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
456 AM MDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Cascade
- When
- July 9, 1:07 PM MST
- Where
- Cascade forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
A cold frontal passage produced a wind gust to 58 mph at the Great Falls airport. Visibilities were reduced to 2 miles in blowing dust. Other reported wind gusts associated with this cold frontal passage include: 56 mph at the Del Bonita border crossing and at Cut Bank 3SW, 53 mph at East Glacier Park 1E, 52 mph at Browning, 49 mph at Pendroy 7W, 48 mph at Big Sandy 13W and 44 mph at Sweet Grass. The wind damaged numerous trees.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 9, 20071 death · $26,000 · 1.25 in hail · 12 events
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Mississippi, July 9, 2007$330,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35864.